Aa
Aa
A
A
A
Close
Avatar universal

Levaquin caused severe dizziness vertigo?

Well, I had some issue in my ear, a little bit of pain and a feeling of fullness in right ear, may be some hearing loss as well but not sure. I went to an ENT who diagnosed that I have some infection in ear and gave Levaquin. I took it in the night and I don't remember if I slept immediately after that. Buy what I remember I woke up to a very scary morning. I felt extreme dizziness and spinning sensation. I was struggling to stand up from bed. I vomited and had nausea. I was so scared i sent SoS call to my brother who stays 20 kms away. That vertigo sensation lasted for few hours and then I felt better. However a day after I again had dizziness but milder. Which is still hasn't gone away completely. I met another ENT who gave me vertin and other vertigo alleviating drugs. But They provided only intermittent relief. Feeling of dizziness persisted. In between I developed anxiety symptoms and had panic attacks. I was always suggested that it is some vestibular disorder problem which is causing dizziness. However this dizziness was never stopping me from doing physical activities and I played lot of intense tennis to overcom that depressive feeling and did lot of vestibular rehabilitation exercise.

Later on I met a neurologist who felt that it is not vestibular problem but anxiety /depression problem and gave me some anti-depressants amd anti-anxiety. That seems to have helped.

I feel it all started with that extreme vertigo I felt after taking Levaquin. Of course the doctor who prescribed that doesn'ty admit so.


This discussion is related to Levaquin Adverse Effects!!!!! BEWARE.
2 Responses
1096512 tn?1384889778
Levaquin-Levofloxacin,though it is an antibiotic,has some common adverse effects on CNS as it passes the blood brain barrier.Headache, dizziness, and restlessness are among the commonest effects on the CNS. Others include tremor, drowsiness, insomnia, nightmares, and visual and other sensory disturbances ,tinnitus, Mal de Debarquement Syndrome etc.

Generally these reactions subside when the drug is completely metabolized and eliminated from the body. There is nothing much to be worried.Moreover ,your ear symptoms has also been associated with the same situation, this is probable reason which made you feel worse. Ear suspension/ drops with anesthetics and anti histaminics may help you  with your ear symptoms of pain, fullness. They also come with a combination of antibiotics. taken with oral antibiotics and local control of symptoms is the main stay of treatment, which allows ear to heal it self.

Earplugs,initiating Valsalva maneuver, Epley maneuver, head and neck relaxation exercises, sends signals to the brain by activating the vestibulo choclear system, Eustachian tube, in relation to gravity, there fore helps you come out of the situation-this is called Vestibular Rehabilitation Physical Therapy, generally suggested to every person with symptoms of Vertigo of any origin.

You may talk to your doctor about this or talk to the local therapist about controlling vertigo and ear related problems until you are off Levaquin. Hope this helps. Keep us updated.
Avatar universal
Thanks Vedadhar for your response. It makes sense. I am doing lot of Vestibular Rehabilitation Exercises regularly. I am doing much better now but still I am not sure what caused my situation.

I have some predisposition to anxiety and I believe it was triggered by just one dose of Levaquin. I distinctly remember I had minor discomfort in ear but no tinnitus or dizziness. But some fullness in ear and may be some hearing loss. I started having vertigo and dizziness (off balance feeling) only after that dose of Levaquin. I don't believe dizziness/balance problem has got to do anything with some issue in vestibular organ. I would feel off balance but then I go to play Tennis and i would play just like days I would when I didn't have this issue. So my balance is all fine and it's more of a psychogenic thing. Do you think still dizziness/off balance feeling might be because of some ear issues?

I have been on treatment for anxiety and depression and I am feeling much better overall. Nervous attacks, dizziness, off balance feeling have gone down very significantly and I am able to carry on with normal life. However, I would like to know if I should still see an ENT.

Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.